Ask a doctor

Had Filler Injected in Right Side of Lips, Now It's Tender And Sore, Normal?

I had filler injected 2 days ago to correct an issue with my lips. I now have a large red mark on my right cheek going up to my nose. And, my lip where injection occurred is very tender and sore. Is this normal?

Doctor Answers (5)

Tenderness after fillers

+2

Tenderness and soreness in injected sites is absolutely normal and should be expected after fillers. However, the fact that you say you have a red mark on your cheek, up to your nose, but only had your right lip injected - that is concerning. If the filler was put into your NLF (the line from your mouth to the side of your nose) I would expect soreness and redness there, possibly, but if you only had it put directly into the lip itself, and have this issue, then I could potentially see there being an issue, like necrosis, and I'd recommend you be seen immediately.


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Fillers can have some bruising and tenderness after injection

+1

It is normal to have some tenderness or redness after fillers.  I always suggest using ice immediately after injections.  You should also refrain from anything that might cause further blood thinning like aspirin or motrin or aleve.  If the condition does not resolve you should return to your treating dermatologist for examination.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Tenderness after Restylane

+1

It is very difficult to answer your question without seeing you in person and examining you, but based on your description, you should call the provider for a follow up appointment. You may have typical swelling and tenderness that is expected after Restylane treatment(s), but without seeing what's going on with your cheek and nose area, and assessing your skin, it's hard to know for sure.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

You might also like...

Post-filler tenderness

+1

Soreness is common after filler injection and swelling, by its nature, isn't limited to the injection site.  Ice packs are beneficial if applied within the first 48 hours after the procedure.  Allow it to resolve over the next week and, if you have additional concerns, see your physician. 

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 11 reviews

Redness distant from injection site is not typical

+1

If filler material was only injected into the lips, then it would be concerning if redness and pain appear on the cheek and nose. If you also had filler material placed in these areas, however, redness and swelling can occur at any injection site and persist for a few days after injection.

Necrosis from filler material occurs when fillers are injected into a vessel in the skin around the nose and between the forehead (most commonly), and usually presents with significant pain and a mottled skin appearance.  Given this risk, you should  see your injecting physician to rule out this possibility.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.